MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH, TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH, TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G57686
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - phone number: (b)(6) h3 - device evaluated by mfg? device not returned to manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the blue rhino g2-multi percutaneous tracheostomy dilator was difficult to advance during an unknown procedure on a 52-year-old male patient.During placement, the physician experienced difficult advancement of the device into the patient.A slight crack was discovered at the front end of the blue rhino dilator.A new device was used to successfully complete the procedure.It was confirmed that the component was not difficult to advance over the wire guide.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
It was reported that the blue rhino g2-multi percutaneous tracheostomy dilator was difficult to advance.During placement, the physician experienced difficult advancement of the device into the patient.A slight crack was discovered at the front end of the blue rhino dilator.A new device was used to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots did not reveal any quality control discrepancies.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: ¿instructions for use: tracheostomy procedure: 3.If desired, use a curved mosquito clamp to gently dissect vertically and transversely down to the anterior tracheal wall.(fig.6) with a fingertip, dissect the front of the trachea, in the midline, free of any tissues and identify the cricoid cartilage.Displace the isthmus of the thyroid downward, if present.Note: an adequate skin incision and blunt dissection of the subcutaneous tissue can minimize the need for excessive force and torque throughout the procedure.Excessive force and rotation may lead to long-term complications (e.G., stenosis).11.Maintaining the wire guide¿s position at the skin level mark, dilate the initial tracheal access site by advancing the short, 14 french introducer dilator over the wire guide with a slight twisting motion.12.Remove the dilator while maintaining wire guide position.13.Activate the hydrophilic coating by immersing the distal end of the blue rhino g2-multi dilator in sterile water or saline.14.Advance the blue rhino g2-multi dilator and the guiding catheter as a unit over the wire guide, while maintaining wire guide position.Note: align the proximal end of the guiding catheter at the mark on the proximal portion of the wire guide.This will ensure that the distal end of the guiding catheter is properly positioned back on the wire guide, preventing possible trauma to the posterior tracheal wall during subsequent manipulations.Note: bronchoscopic guidance may also prevent possible trauma to the posterior tracheal wall.15.Begin to dilate the tracheal access site by advancing the guiding catheter and blue rhino g2-multi dilator into the trachea.To properly align the dilator on the wire guide/guiding catheter assembly, position the proximal end of the dilator at the single positioning mark on the guiding catheter.This will ensure that the distal tip of the dilator is properly positioned at the safety ridge on the guiding catheter to prevent possible trauma to the posterior tracheal wall during introduction.While maintaining the visual reference points and positioning relationships of the wire guide, guiding catheter and dilator, advance them as a unit to the skin level mark on the blue rhino g2-multi dilator.Note: proper positioning and alignment may help minimize complications (e.G., stenosis).¿ based on the available information, no product returned, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH, TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN
IN  
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22648891
Report Number1820334-2025-00912
Device Sequence Number8681640
Product Code JOH
UDI-Device Identifier00827002576865
UDI-Public(01)00827002576865(17)270901(10)16454605
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K193133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57686
Device Catalogue NumberC-PTIS-100-UNS-HC-G-EU
Device Lot Number16454605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight78 KG